MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of a nc emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed damage to the guidewire lumen 42mm from the tip.The guidewire lumen is buckled 46mm from the tip and there is a hole in the guidewire lumen 47mm from the tip.The balloon is still tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage to the guidewire lumen that would prevent a guidewire from passing thru.
 
Event or Problem Description
Reportable based on device analysis completed on 08-apr-2019.It was reported that difficulty to load wire was encountered.A 3.50mm x 20mm nc emerge balloon catheter was selected for treatment.However, a resistance was noted during insertion of the guidewire into the balloon.They took the guidewire out and tried to put the packaging mandrel back into the wire lumen, but it was not able to pass.The procedure was completed using another of the same device.No patient complications were reported.However, returned device analysis revealed a hole in the guidewire lumen.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8570217
Report Number2134265-2019-04713
Device Sequence Number16730893
Product Code LOX
UDI-Device Identifier08714729846673
UDI-Public08714729846673
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2021
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0023209865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1